What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 1, 1:15 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 1, 1:15 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
215 PM CDT Fri Sep 1 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 213 PM CDT Fri Sep 1 2023
Through Saturday: Showers and thunderstorms have begun to increase
this afternoon across parts of southwest AL and coastal MS in
association with a mid level low near the AR/LA border and
increasing deep layer moisture. Through this evening, additional
development is anticipated into parts of our area, mainly east of I-
55 where the greatest pool of deep layer moisture is currently
situated. A diurnal decrease in rain coverage is expected overnight,
though a few showers may persist through the early morning hours.
Heading through tomorrow, the mid level low will begin to retrograde
into northeast TX, pulling the deeper moisture farther westward over
our area in kind. Along with considerable cloudiness, this will
result in an expansion of scattered rain/storm chances for the
entire area, especially into the afternoon. It doesn't appear this
will be the type of convection that will last very long in any given
spot or result in a washout, but we'll take all of the rain we can
get.
Conditions continue to become progressively less conducive for
increased fire danger from day to day, with increasing daytime
minimum RHs, scattered precipitation, and relatively light winds.
For now, we do not plan to carry mention of fire danger in the HWO
forward into Saturday. Of course, ground conditions remain quite dry
in many areas, so non-meteorological factors may still support some
fires for the time being. /DL/
Saturday night through Friday...
This weekend, an upper level low will continue to hang over the
LA/TX state line, bring southerly flow and also some well needed
moisture to the region. Isolated showers and thunderstorms will be
possible throughout our forecast this weekend, especially areas
south of the Interstate 20 corridor. This well needed widespread
rain coverage will help relinquish some of the fire weather danger
in the region. With PWAT values between 2.0-2.5 inches and
relatively decent vertical totals (around 25-26), some very low
end microburst potential can't be ruled out but will probably be
unlikely due to lack of instability in the atmosphere. High
temperatures this weekend will be mainly in the upper 80s-low 90s
areawide.
By Monday, our low pressure system will begin to break down off to
our northwest while a mid-upper level high simultaneously builds off
to our east-northeast. This will keep the greatest moisture off to
our west, keeping our best rain chances to the west of Interstate 55
through midweek. Early guidance hasn't fully decided on the exact
weather pattern we may experience during the later part of the week,
but the one thing they have agreed with is dry & hot conditions
unfortunately returning. Ridging will promote a temperature increase
back into the upper 90s areawide along with minimal rain chances.
Fire weather concerns will also return during this time, mostly
dependent on how much rain we can actually receive during this
"wet" period for the next couple of days. /LCP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Fri Sep 1 2023
VFR conditions prevail across the region this afternoon. Isolated
to scattered SHRA and TS, with brief ceiling/visby reductions,
are expected from later this afternoon through the end of the TAF
period, with greatest coverage east of I-55 through this evening.
Ceilings are expected to fall to MVFR or IFR levels across east MS
later tonight and lasting well into the morning Saturday, with
some improvements possible by around midday. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 89 72 91 / 30 50 30 60
Meridian 71 84 70 89 / 70 60 20 40
Vicksburg 71 92 72 91 / 10 50 20 50
Hattiesburg 73 89 72 92 / 60 70 40 60
Natchez 71 92 72 91 / 20 50 30 60
Greenville 69 91 72 90 / 10 40 10 40
Greenwood 72 89 72 90 / 20 50 10 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DL/LCP
Hazardous weather outlook, Sep 1, 1:23 PM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
223 PM CDT Fri Sep 1 2023
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
223 PM CDT Fri Sep 1 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.
.DAY ONE...Tonight and Saturday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
DL
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 1, 2:45 PM CST, 3 hours before
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Fri Sep 1 2023
MSZ030-031-033-038-039-045-046-012130-
Kemper MS-Lowndes MS-Oktibbeha MS-Neshoba MS-Noxubee MS-Winston MS-
Clay MS-
345 PM CDT Fri Sep 1 2023
...STRONG THUNDERSTORMS WILL IMPACT NOXUBEE...KEMPER...OKTIBBEHA...
WINSTON...EASTERN NESHOBA...CLAY AND LOWNDES COUNTIES THROUGH 430 PM
CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waverly to near Mashulaville to near
Tamola. Movement was west at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
West Point, De Kalb, Crawford, Artesia, Tibbee, Gholson,
Blackwater, and Mashulaville around 350 PM CDT.
Sessums around 355 PM CDT.
Starkville, Muldrow, and Oktoc around 400 PM CDT.
Liberty and Prismatic around 405 PM CDT.
Preston and Bluff Springs around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8840 3258 8901 3313 8911 3356 8909
3356 8902 3375 8904 3376 8893 3381 8893
3381 8872 3368 8872 3367 8850 3365 8851
3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 2045Z 102DEG 18KT 3362 8851 3310 8865 3262 8856
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Sep 1, 3:35 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
435 PM CDT Fri Sep 1 2023
MSZ028>033-037>039-044>046-012230-
Kemper MS-Lowndes MS-Oktibbeha MS-Neshoba MS-Attala MS-Noxubee MS-
Winston MS-Leake MS-Clay MS-Montgomery MS-Choctaw MS-Webster MS-
435 PM CDT Fri Sep 1 2023
...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW...LEAKE...WESTERN
NOXUBEE...WESTERN KEMPER...OKTIBBEHA...ATTALA...WINSTON...WEBSTER...
MONTGOMERY...NESHOBA...CLAY AND SOUTHWESTERN LOWNDES COUNTIES THROUGH
530 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pala Alto to near Mashulaville to near House.
Movement was west at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Starkville, Philadelphia, Union, Tucker, Longview, Pheba,
Burnside, Betheden, Millcreek, and Craig Springs around 440 PM
CDT.
Louisville, Noxapater, Dixon, Montpelier, and Stallo around 445 PM
CDT.
Sturgis around 450 PM CDT.
Pearl River, Maben, Mantee, Cumberland, Mcmillan, and Dowdville
around 455 PM CDT.
Mathiston, Madden, Sherwood, Reform, and Clarkson around 500 PM
CDT.
Ackerman and Edinburg around 505 PM CDT.
Walnut Grove, Standing Pine, and Chester around 510 PM CDT.
Eupora, Weir, Walthall, and Zama around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8867 3258 8959 3290 8962 3329 8969
3329 8965 3337 8965 3340 8963 3342 8978
3368 8978 3368 8951 3372 8951 3372 8919
3376 8893 3381 8893 3381 8872 3368 8872
3367 8855
TIME...MOT...LOC 2134Z 092DEG 29KT 3366 8880 3315 8881 3263 8904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CR